Iowa, 2009

Hail and Damaging Winds in Iowa, June 19, 2009

June 19, 2009 · NWS DVN · 32 events in 7 counties and zones

A warm front stretching from north central Iowa to northwest Illinois sparked some showers and thunderstorms during the morning of June 19. Some of the storms were severe producing winds over 58 mph and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.8 million
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A warm front stretching from north central Iowa to northwest Illinois sparked some showers and thunderstorms during the morning of June 19. Some of the storms were severe producing winds over 58 mph and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 19, 2:14 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 19, 2:14 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
314 AM CDT FRI JUN 19 2009

.SYNOPSIS...TWO STORM CLUSTERS ARE CURRENTLY MOVING THROUGH THE
REGION. FIRST OVER SOUTHERN WI AND NORTHERN IL DEVELOPED IN LOW-
LEVEL WAA AND HAD LITTLE EFFECT ON OUR AREA. SECOND AND MORE OF
CONCERN TO US IN THE CLUSTER OF STORMS IN SOUTHEAST NE AND EXTREME
WESTERN IA...ALONG THE FRONTAL BOUNDARY WHICH STRETCHES FROM
SOUTHWEST KS NORTHEAST INTO SOUTHERN MN.

&&

.SHORT TERM...TODAY AND TONIGHT.
MAIN CONCERN FOR US IS THREAT OF SEVERE WEATHER TODAY AND THIS
EVENING. CLUSTER OF STORMS TO OUR WEST WILL BE THE KEY TO OUR
THREAT TODAY. IF THEY HOLD TOGETHER AND DEVELOP INTO A WELL
ORGANIZED SYSTEM AND TAP INTO THE HIGHLY UNSTABLE AIR OVER
IOWA...THAT WILL BE THE PROBLEM OF THE DAY. IF THE CAP HOLDS AND
THE STORMS WEAKEN AS THEY MOVE EAST...THEN THE CHALLENGE WILL BE
TO ASSESS THEIR IMPACT ON THE ENVIRONMENT OVER THE STATE AND THE
POTENTIAL FOR REDEVELOPMENT LATER THIS AFTERNOON AND EVENING AS
THE SURFACE COLD FRONT MOVES THROUGH THE CWA.

INSTABILITY IS QUITE HIGH WITH SBCAPES BETWEEN 2000 AND 3000
J/KG...EVEN AT THIS TIME IN THE MORNING. HOWEVER...CIN IS HIGH
ESPECIALLY OVER THE SOUTHERN PART OF THE CWA. 0-6KM SHEAR SUPPORTS
WELL ORGANIZED CONVECTION...PERHAPS EVEN SUPERCELLS IF UPDRAFTS
ARE SURFACE-BASED...BUT 0-1KM SHEAR AND SSW SURFACE WINDS ARE NOT
PARTICULARLY FAVORABLE FOR TORNADOES. MAIN THREATS TODAY WILL BE
WIND AND LOCAL HEAVY RAIN/FLASH FLOODING. RECENT RAINS HAVE
SATURATED SOILS IN MANY PARTS OF THE CWA...BUT WILL HOLD OFF ON
ISSUING A FLASH FLOOD WATCH AS THE DETAILS OF THE THREAT REMAIN
UNCLEAR.

MODELS AGREE IN BRINGING THE FRONT THROUGH THE CWA THIS EVENING
WHICH SHOULD END THE SEVERE/HEAVY RAIN THREAT.

.LONG TERM...SATURDAY THROUGH THURSDAY

THE UPPER TROUGH SHIFTS TO OUR EAST BY SATURDAY BUT THE WARM MOIST
AIR MASS AND JET AXIS WILL PERSIST OVER THE MID AND UPPER MISSISSIPPI
RIVER VALLEY INTO NEXT WEEK. THUS WHILE THIS WOULD SUPPORT AT
LEAST SOME CHANCE OF RAIN...SURFACE FEATURES IN ALL THE MODELS ARE
VERY WEAK AND ILL-DEFINED...THUS IT IS HARD TO PIN DOWN POP
CHANCES. WAA RETURNS SUNDAY AS THE WARM FRONT LIFTS BACK NORTH...
SO HAVE SOME POPS ASSOCIATED WITH THIS. TEMPS AND HUMIDITY THE
NEXT WEEK WILL BE RATHER SUMMER-LIKE.

&&

.AVIATION...EXPECT VFR CONDITIONS THROUGH THE FORECAST PERIOD
OUTSIDE OF THUNDERSTORMS...WHERE VERY MOIST CONDITIONS WILL RESULT
ON IFR-LIFR CIGS AND VSBYS WHERE THE STORMS OCCUR.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

WOLF
Hazardous weather outlook, Jun 19, 3:38 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 AM CDT FRI JUN 19 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
438 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY AND ARE LIKELY TO
BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE ATMOSPHERE IS
VERY UNSTABLE AND WINDS ALOFT SUPPORT WELL ORGANIZED THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING STRAIGHT-LINE WINDS. INTENSE RAINFALL
WILL OCCUR WITH THESE STORMS THAT MAY CAUSE MINOR FLOODING. WHERE
MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREA...FLASH FLOODING
IS LIKELY.

THE FIRST GROUP OF THUNDERSTORMS IS CURRENTLY IN WESTERN IOWA AND
MOVING EASTWARD. THIS COULD BRING A ROUND OF MORNING SEVERE
WEATHER. AS THE COLD FRONT MOVES THROUGH THE AREA LATER THIS
AFTERNOON AND EVENING...ANOTHER ROUND OF SEVERE THUNDERSTORMS IS
POSSIBLE.

THE THREAT OF SEVERE WEATHER WILL END LATER TONIGHT WHEN THE COLD
FRONT EXITS THE AREA.

THE STORM PREDICTION CENTER HAS ALMOST ALL OF THE AREA UNDER A
MODERATE RISK OF SEVERE THUNDERSTORMS...THUS AN EMERGENCY
MANAGEMENT CONFERENCE CALL WILL BE SCHEDULED LATER TODAY TO
DISCUSS THE SEVERE THREAT.

IN ADDITION...SOME AREA RIVERS ARE EXPERIENCING GENERALLY MINOR
FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD
WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY. REPORTS OF STRONG WINDS...
WIND DAMAGE AND RAINFALL AMOUNTS WILL BE APPRECIATED.

WOLF

In the hours before

Special weather statement, Jun 19, 12:48 AM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 AM CDT FRI JUN 19 2009

ILZ001-002-190745-
JO DAVIESS IL-STEPHENSON IL-
148 AM CDT FRI JUN 19 2009

...THUNDERSTORMS MOVING INTO NORTHWEST ILLINOIS...

A LINE OF STRONG THUNDERSTORMS WAS MOVING SLOWLY SOUTH THROUGH
SOUTHWEST WISCONSIN EARLY THIS MORNING.  THESE STORMS ARE EXPECTED TO
MOVE INTO NORTHERN STEPHENSON COUNTY AND NORTHEASTERN JO DAVIESS
COUNTIES BETWEEN 230 AM AND 3 AM.  THESE STORMS WILL BE CAPABLE OF
WINDS GUSTS TO 40 MPH AND VERY HEAVY RAINFALL.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHWEST ILLINOIS.

&&

LAT...LON 4227 8939 4226 9006 4250 9008 4250 8941

DLF

The radar

The Des Moines radar (KDMX), 139 km away, was scanning. The volume nearest the first event began at 12:21 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Benton

When
June 19, 6:20 AM CST
Where
Benton County, 0.86 mi SE of Garrison
Measured
76 kt (87 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.140, -92.140

Wind gusts measured at 87 mph blew down several tree branches in Garrison, IA around 720 am June 19.

Thunderstorm Wind, Benton

When
June 19, 6:28 AM CST
Where
Benton County, 4.42 mi SSE of Garrison to 0.3 mi ESE of Garrison
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.090, -92.120

Sustained winds of 50 mph with higher gusts (over 58 mph) were estimated 7 miles southwest of Vinton, IA at 728 am June 19. Trees were blown down in Garrison, IA.

Thunderstorm Wind, Benton

When
June 19, 6:30 AM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
42.220, -91.880

Wind gusts estimated to be 65 mph blew a camping trailer into a house in Urbana, IA around 730 am June 19. A semi trailer was also blown over in town.

Thunderstorm Wind, Benton

When
June 19, 6:36 AM CST
Where
Benton County, 0.69 mi S of Vinton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.160, -92.030

Wind gusts estimated to be 65 mph blew down numerous tree limbs in Vinton, IA around 736 am June 19. A power outage was also observed.

Thunderstorm Wind, Benton

When
June 19, 6:38 AM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.220, -91.880

Wind gusts estimated to be 70 mph uprooted some trees and blew down some branches in Urbana, IA around 738 am June 19.

Hail, Linn

When
June 19, 6:45 AM CST
Where
Linn County, 2.76 mi N of Lafayette
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
42.190, -91.680

Thunderstorm Wind, Linn

When
June 19, 6:45 AM CST
Where
Linn County, 2.65 mi ENE of Walker
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.290, -91.780

Wind gusts estimated to be 70 mph blew down some 2 foot diameter trees across a road in Walker, IA around 745 am June 19.

Thunderstorm Wind, Buchanan

When
June 19, 6:45 AM CST
Where
Buchanan County, 3.07 mi W of Troy Mills Carson Ar
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
42.320, -91.780

Wind gusts estimated to be 70 mph blew a 100 year old water pumping wind mill over about 2 miles north of Walker, IA around 745 am June 19. A corn bin and dryer were also blown off of their foundations.

Thunderstorm Wind, Linn

When
June 19, 6:45 AM CST to 7:30 AM CST
Where
Linn County, 7.36 mi NNE of Walker to 2.19 mi SSW of Center Pt
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.378, -91.775

Wind gusts estimated to be around 80 mph caused widespread tree damage with tree limbs over 8 inches in diameter and trees over 3 feet in diameter blown down along a path from 2 miles south of Quasqueton, IA in Buchanan County, to Walker, IA in Linn County, along Highway W35 and Highway W6E to Center Point, IA in Linn County between 745 am and 830 am June 19. Some houses and many out buildings were damaged by falling trees. Power lines were also knocked down across much of the area. The end time of the damage was around 830 am.

Thunderstorm Wind, Buchanan

When
June 19, 6:45 AM CST to 7:30 AM CST
Where
Buchanan County, 1.96 mi SW of Quasqueton to 11 mi SSW of Troy Mills Carson Ar
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.378, -91.775

Wind gusts estimated to be around 80 mph caused widespread tree damage with tree limbs over 8 inches in diameter and trees over 3 feet in diameter blown down along a path from 2 miles south of Quasqueton, IA in Buchanan County, to Walker, IA in Linn County, along Highway W35 and Highway W6E to Center Point, IA in Linn County between 745 am and 830 am June 19. Some houses and many out buildings were damaged by falling trees. Power lines were also knocked down across much of the area. The end time of the damage was around 830 am.

Thunderstorm Wind, Benton

When
June 19, 6:50 AM CST
Where
Benton County, 0.51 mi W of Urbana
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.220, -91.880

Wind gusts estimated to be 75 mph blew down several large trees and highway signs in Urbana, IA around 750 am June 19. Shingles were also peeled off of houses and the signs at a gas station and a bank were blown out.

Thunderstorm Wind, Benton

When
June 19, 6:55 AM CST
Where
Benton County, 0.69 mi S of Vinton
Measured
65 kt (75 mph) estimated gust
Reported by
Broadcast Media
Coordinates
42.160, -92.030

Winds estimated at 75 mph blew down numerous trees in Vinton, IA around 755 am June 19.

Thunderstorm Wind, Buchanan

When
June 19, 6:55 AM CST
Where
Buchanan County, 2.47 mi NE of Troy Mills Carson Ar
Measured
65 kt (75 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.340, -91.680

Wind gusts estimated to be 75 mph blew a tree down across some power lines about 4 miles north of Troy Mills on Highway W45 around 755 am June 19. The tree caught on fire.

Thunderstorm Wind, Linn

When
June 19, 7:00 AM CST
Where
Linn County, Troy Mills
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
42.280, -91.680

Wind gusts estimated to be 75 mph blew down some outbuildings in Troy Mills, IA around 800 am June 19.

Thunderstorm Wind, Linn

When
June 19, 7:00 AM CST
Where
Linn County, 0.69 mi S of Center Pt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.190, -91.780

Wind gusts were estimated to be 60 mph in Center Point, IA around 800 am June 19.

Thunderstorm Wind, Jones

When
June 19, 7:00 AM CST
Where
Jones County, 2.81 mi N of Monticello
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
42.270, -91.190

Wind gusts estimated to be 75 mph snapped a power pole in half about 2 miles north of Monticello, IA around 800 am June 19. In addition, numerous area trees were damaged and several tree limbs were blown down.

Thunderstorm Wind, Dubuque

When
June 19, 7:00 AM CST to 8:00 AM CST
Where
Dubuque County, 1.47 mi S of Farley to 0.79 mi N of Center Grove
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
42.429, -90.995

Wind gusts estimated to be 75 mph blew down numerous trees and damaged several buildings from about 2 miles southeast of Farley, IA through the Epworth and Peosta vicinities, to Dubuque, IA between 8 am and 9 am June 19. A 300 foot cattle shed near Peosta, IA was displaced from its foundation.

Thunderstorm Wind, Delaware

When
June 19, 7:03 AM CST
Where
Delaware County, Ryan
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
Fire Department/Rescue
Coordinates
42.350, -91.480

Wind gusts estimated to be 75 mph destroyed some large grain bins at the Ryan, IA COOP around 803 am June 19. In addition, several trees were blown down in town and roof damage was widespread. This report was relayed by the Emergency Manager.

Thunderstorm Wind, Delaware

When
June 19, 7:08 AM CST
Where
Delaware County, 4.13 mi NW of Ryan
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
42.390, -91.540

Wind gusts estimated to be 75 mph blew down several power lines south of Highway 20 across Delaware County around 808 am June 19.

Thunderstorm Wind, Delaware

When
June 19, 7:08 AM CST
Where
Delaware County, 2.04 mi E of Ryan
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
42.350, -91.440

Wind gusts estimated to be 75 mph ripped the soffit from a house just east of Ryan, IA around 808 am June 19.

Thunderstorm Wind, Delaware

When
June 19, 7:09 AM CST
Where
Delaware County, Delhi
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
42.430, -91.330

Wind gusts estimated to be 70 mph blew a tree down onto a house in Delhi, IA around 809 am June 19.

Thunderstorm Wind, Delaware

When
June 19, 7:09 AM CST
Where
Delaware County, Delhi
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
42.430, -91.330

Wind gusts estimated to be 70 mph blew numerous tree limbs down in Delhi, IA around 809 am June 19. In addition, the windows of one house were blown out and some boats sunk in Lake Delhi. A power outage was also observed in town.

Thunderstorm Wind, Delaware

When
June 19, 7:15 AM CST
Where
Delaware County, Earlville
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
42.480, -91.270

Wind gusts estimated to be 75 mph blew some trees down, blew some windows in, and caused some roof damage in Earlville, IA around 815 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:21 AM CST
Where
Dubuque County, 0.86 mi SW of Farley
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
42.440, -91.010

Thunderstorm Wind, Dubuque

When
June 19, 7:23 AM CST
Where
Dubuque County, Worthington
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.400, -91.120

Wind gusts were estimated to be 60 mph in Worthington, IA around 823 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:30 AM CST
Where
Dubuque County, Dyersville to 1.59 mi N of Worthington
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
42.480, -91.120

Wind gusts estimated to be 70 to 80 mph damaged numerous outbuildings south of Dyersville, IA around 830 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:34 AM CST
Where
Dubuque County, 0.86 mi SW of Asbury
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.510, -90.760

Wind gusts were estimated to be 60 to 80 mph in Asbury, IA around 834 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:35 AM CST
Where
Dubuque County, 0.86 mi SW of Asbury
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
42.510, -90.760

Wind gusts estimated to be 75 mph blew a large maple tree down onto a truck parked in a driveway in Asbury, IA around 835 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:45 AM CST
Where
Dubuque County, 0.51 mi E of Center Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
42.500, -90.690

Wind gusts estimated to be 65 mph blew some power lines down in Dubuque, IA around 845 am June 19.

Thunderstorm Wind, Dubuque

When
June 19, 7:46 AM CST
Where
Dubuque County, 1.47 mi SSE of Asbury
Measured
70 kt (81 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
42.500, -90.740

Wind gusts were estimated to be 70 to 80 mph about 2 miles west of Dubuque, IA around 846 am June 19. The storm spotter's wind equipment broke.

Thunderstorm Wind, Dubuque

When
June 19, 7:50 AM CST
Where
Dubuque County, 1.23 mi NE of Asbury
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.530, -90.730

Wind gusts estimated to be 75 mph blew a 2 to 3 foot diameter tree down about 3 miles northwest of Dubuque, IA around 850 am June 19.

Hail, Jackson

When
June 19, 8:12 AM CST
Where
Jackson County, 3.14 mi WSW of Bellevue
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.260, -90.430

Quarter-sized hail fell in Bellevue, IA around 912 am June 19.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2009Every state in 2009This day in weather historyWarnings in Iowa, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183400, 183401, 183402, 183404, 183409, 183413, 183417, 183421, 183434, 183836, 183444, 183447, 183453, 183454, 183456, 183461, 183469, 183473, 183479, 183488, 183497, 183803, 183498, 183499, 183500, 183502, 183503, 183504, 183505, 183506, 183507, 183508.